MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid, in lens case/vial.Visual inspection found one haptic torn.There was evidence of residue on the lens.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted a 12.6mm micl12.6 implantable collamer lens, -10.0 diopter, and the lens ejected upside down.The lens was removed during the same surgery, to be re-inserted and the lens tore.There was no patient injury and the backup lens was implanted.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7871125
Report Number2023826-2018-01362
Device Sequence Number1720360
Product Code MTA
UDI-Device Identifier00841542103022
UDI-Public00841542103022
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2018
Initial Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR